No Choice But To Take Levquin, Tendon/Joint Pain Continues to Increase after 6 years

by Tonya

After a dog bite on my finger in 2010, it quickly became infected and entered the bloodstream causing hospitalization.

After having surgery on the finger a culture was performed to determine what antibiotic was necessary to kill the bacteria. I had a choice of two.

The first two - which I do not recall their names - caused severe nausea/vomiting and I simply could not tolerate.

The third option left was Levaquin. Unlike many of these stories, I was told that it could cause tendon issues.

I simply did not have a choice if I wanted to survive the infection which had traveled from my finger to nearly my shoulder.

Since my four week prescription of Levaquin, I have experienced almost constant issues with connective tissues and tendonitis. It began within a week in my elbows.

Slowly, over the course of the first year, I also had some minor issues in my foot and knee.

Since that time I have recurring problems in just about every joint. The worst continues to be the elbows. I have also had problems with my hips, knees, shoulders, and feet. It continues to slowly worsen with time.

I feel very fortunate that I have never had a rupture, but am constantly at war with my own body to maintain strength, flexibility, and overall health without causing injury.

I wish I knew if I could expect things to deteriorate or if I have peaked and to just expect my current level of problems from now on.


Joshua Answers:

Hi Tonya.

Fluoroquinolones like Levaquin are high-powered tools (that come with some risks).

The medical community is prescribing Levaquin for minor issues like acne nowadays, but it should really only be used for scenarios like threatening and when nothing else can do the job.

Sometimes you gotta do what you gotta do....

The good news is (it sounds like), is that it cleared up the infection from the dog bite.

The bad news is, you're left with levaquin side effects, same as the Side Effects Of Cipro

Thanks for describing the symptoms. While you have all the factors of the
Tendonitis dyamic, there's a huge difference in the source of tendonitis symptoms compared to levaquin tendonitis symptoms.

See: What Is Tendonitis?

It is GREAT news that you haven't had any ruptures. It is a clue that points to that you should be able to get some amount of recovery fairly easily (if you do the right things).

One aspect of the Levquin mechanism is nutritional depletion. So while the Levaquin is out of your body, it created some nutritional holes that have yet to be filled.

And nutritional insufficiency causes all sorts of chronic downward spiral, because the body can't do what it needs to do without the little building blocks it requires to operate.

It's trying it's best, but as your aches and pains are evidence of, it can't.

Including, it can't recover.

That's ultimately why symptoms have been getting worse.

Plus, there's gut function, which antibiotics can wreak havoc on, which then wreaks havoc on the body.

Pain and problem comes from a variety of directions.

See: Leaky Gut (will open a new page from Kerri's site)

"I wish I knew if I could expect things to deteriorate"

It is the predictable path if one doesn't effectively deal with the problem mechanism, yes.

"... or if I have peaked and to just expect my current level of problems from now on."

Chronic symptoms that don't get worse (or sloooooowly get worse) is also common, depending on where your body is at and your overall health, lifestyle, mindset, dietary intake, etc.

The question is, can you and/or will you get better?

In general, the answer is yes you can if you give your body what it needs to recover.

If you don't do what needs to be done then, 6 years later, it's unlikely that your body will be able to turn itself around. Possible, but unlikely.

Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.

And, comments have a 3,000 character limit so you may have to comment twice.

Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.